Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 10, NWS Austin/San Antonio, TX

April 22, 20228 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Apr 22, 2022, 2:18 PM CDT for 8 counties in Texas. It took effect at Apr 22, 2022, 4:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 2:18 PM CDT (19:18 UTC)
In effect from
Apr 22, 2022, 4:00 PM CDT
Expired
Apr 23, 2022, 3:21 AM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS74 KEWX 221918
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
218 PM CDT Fri Apr 22 2022

TXZ183-184-186-188-230900-
/O.NEW.KEWX.WI.Y.0010.220422T2100Z-220423T0900Z/
Val Verde-Edwards-Kerr-Gillespie-
Including the cities of Del Rio, Rocksprings, Kerrville, 
and Fredericksburg
218 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Val Verde, Edwards, Kerr and Gillespie Counties.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
674 
WWUS74 KEWX 230002
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
702 PM CDT Fri Apr 22 2022

TXZ171-185-187-202-230900-
/O.EXA.KEWX.WI.Y.0010.000000T0000Z-220423T0900Z/
Llano-Real-Bandera-Kinney-
Including the cities of Llano, Leakey, Bandera, and Brackettville
702 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Llano, Real, Bandera and Kinney Counties.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ183-184-186-188-230900-
/O.CON.KEWX.WI.Y.0010.000000T0000Z-220423T0900Z/
Val Verde-Edwards-Kerr-Gillespie-
Including the cities of Del Rio, Rocksprings, Kerrville, 
and Fredericksburg
702 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Val Verde, Edwards, Kerr and Gillespie Counties.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
503 
WWUS74 KEWX 230821
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
321 AM CDT Sat Apr 23 2022

TXZ171-183>188-202-230930-
/O.CAN.KEWX.WI.Y.0010.000000T0000Z-220423T0900Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-
Including the cities of Llano, Del Rio, Rocksprings, Leakey, 
Kerrville, Bandera, Fredericksburg, and Brackettville
321 AM CDT Sat Apr 23 2022

...WIND ADVISORY IS CANCELLED...

Winds have fallen below wind advisory levels and the Wind Advisory
is cancelled. However, wind gusts up to 35 mph are still possible
today.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:25 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 22, 12:25 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1225 PM CDT Fri Apr 22 2022

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 253 AM CDT Fri Apr 22 2022

A deepening surface low emerges off the Central Rockies today and
moves northeast across the Northern Plains on Saturday maintaining a
moderate humid southerly flow over South Central Texas. Forcing by
the low level jet of this moist airmass may produce patchy light
rain and drizzle during the early to mid morning hours, especially
along the I-35 corridor into the Hill Country. Then, clouds mix to
partly cloudy in the afternoon. Isolated showers and thunderstorms
along the dryline in West Texas and over the Serranias del Burro of
Mexico this afternoon may move into Val Verde county this evening.
There is a potential for these to be strong to severe with large
hail and damaging winds due to forecast CAPEs of 1,000 to 2,000
J/Kg. Temperatures will average above normal for this time of year.
Finally, expect sustained winds of 15 to 25 mph with gusts to 30 to
35 mph from late morning through evening. A few spots will flirt
with Wind Advisory levels, especially over Val Verde and Edwards
counties.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 253 AM CDT Fri Apr 22 2022

The upper level pattern into the first half of the long term will
consist of troughing across the western CONUS and ridging for the
eastern CONUS. A strong mid-latitude low pressure system associated
with an upper level low will continue to move across the northern
plains into Canada from Saturday into Sunday. This system is the
main parent low that pushes a cold front originally into Texas to
our north. A secondary shortwave trough digging towards the plains
from late Sunday into Monday behind this original storm system will
then help further propel the frontal boundary into and eventually
across South-Central Texas on Monday.

Saturday night through Sunday will continue to see warm, humid and
breezy conditions prevail across the region. Similar to the several
few mornings, expect cloudy conditions early with possibly a few
stray light showers and/or pockets of patchy drizzle across the
region. Clouds should then gradually erode to partly cloudy skies
into Sunday afternoon. With the front expected to position just to
the north across the San Angelo region from Saturday into Sunday,
there will be the chance for approaching outflow driven convection
from storms that do fire along the front to the north into portions
of the Hill Country and/or Southern Edwards Plateau.

Rain/storm chances then ramp up across our region from Sunday night
through Monday night as the front slides south with the oomph from
the secondary shortwave moving into the south-central plains. Again
initial activity may be more outflow driven before the main frontal
forcing arrives into and through Monday afternoon immediately along
the front. Monday afternoon looks like the best rain/storm chances
that the region has had in quite some time. Activity will then look
to gradually taper off into Tuesday with lingering activity holding
on the longest towards the Rio Grande. Deterministic and ensemble
mean guidance continues to show beneficial rainfall totals with the
QPF amounts ranging generally in the 0.5 to 1.5 inch range with
locally higher amounts. The 00Z GFS deterministic run came in wetter
on its run for the I-35 corridor. This rainfall will help benefit
the drought but more rainfall events will be needed to make a good
dent in those drought numbers. A couple of isolated storms could be
strong to severe Sunday and Monday with large hail, strong winds,
locally heavy rainfall and frequent lightning. A marginal risk
has been introduced for areas along and west of the I-35 corridor
with the most recent update of the Day 3 convective outlook for
Sunday from SPC.

With the front bisecting the region on Monday afternoon, expect for
warm temperatures to the south while locations in the Hill Country
and Southern Edwards Plateau top out only in the 70s under moderate
northeasterly winds. That cooler air and northeasterly winds will
continue to filter south through Monday night into Tuesday. Tuesday
morning will start off cooler for majority of the region while highs
will only top out in the 70s. Northeasterly winds along with the
cooler air sticks around into Wednesday morning before the arrival
of a warming trend into the latter half of the week with a building
ridge aloft and the return of surface winds from out of the south
and southeast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Fri Apr 22 2022

Lingering MVFR cigs at KDRT and KSAT early this afternoon will
quickly become VFR. Brisk S (KAUS) to SE (KDRT) winds will continue
through the majority of the period, strongest at KDRT this afternoon
and evening before gusts tame some late tonight. There is a very low
chance for a shower or storm to impact KDRT between 00Z and 05Z, but
chances are too low to warrant even VCSH at this time. May re-
evaluate in a few hours.

MVFR cigs will quickly return to the I-35 terminals in the 04-05Z
time frame, reaching KDRT closer to 08-10Z. These will hold through
the mid to late morning on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  87  68  87 /  10  10  10  10
Austin Bergstrom Intl Airport  68  87  68  88 /  10  10  10  10
New Braunfels Muni Airport     69  86  68  89 /  10  10   0  10
Burnet Muni Airport            68  85  67  85 /   0  10  10  30
Del Rio Intl Airport           71  94  71  91 /  20  10  10  30
Georgetown Muni Airport        68  87  67  87 /  10   0  10  20
Hondo Muni Airport             69  90  69  91 /  10  10  10  20
San Marcos Muni Airport        68  87  67  89 /  10  10   0  10
La Grange - Fayette Regional   68  86  69  89 /   0   0   0   0
San Antonio Intl Airport       70  86  69  88 /  10  10  10  10
Stinson Muni Airport           71  87  70  92 /  10  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...Brady
Aviation...KCW
Hazardous weather outlook, Apr 22, 3:03 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
303 AM CDT Fri Apr 22 2022

TXZ171>173-183>194-202>209-217>225-228-230815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
303 AM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated strong to severe thunderstorms are possible Sunday into
Monday. Large hail, damaging winds, and locally heavy rains are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.